BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Back to Search Results |
| Model Number |
297354 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event is unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0154008, medical device expiration date: 2021-12-01, device manufacture date: 2020-06-02; medical device lot #: 0154009, medical device expiration date: 2021-12-01, device manufacture date: 2020-06-02.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It has been reported that the bd bbl¿ trypticase¿ soy broth has been found experiencing six occurrences of performance issues.The following has been provided by the initial reporter: in scope of product¿s qualification, end of product¿s expiry date; we perform the quality tests on products again.(the aim of products qualification is to confirm the usability of products on the expiry day because of test¿s incubation period, so have to check product¿s quality) and we tested them at the end of the expiry date.Except ph test, all quality control tests results are suitable according to the certificate.
Additional Manufacturer Narrative
H.6 investigation summary: this memo is to summarize findings regarding the complaint related to catalog number 297354, tube trypticase soy broth 10 ml 100 ea, batch numbers 0154008 and 0154009 and bd complaint number 4185433 for ph variance.Material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 0154008 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation process was within specifications, and qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on batch 0154008.Retention samples from batch 0154008 (10 tubes) were available for inspection.Ph was tested on the retention samples and was lower than expected at 6.9.The batch history record review for batch 0154009 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation process was within specifications, and qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on batch 0154009.Retention samples from batch 0154009 (10 tubes) were available for inspection.Ph was tested on the retention samples and was lower than expected at 6.9.It is noted that both batch 0154008 and batch 0154009 expired on 2021-12-01 and the complaint was taken on december 28, 2021.Growth performance testing of the retention samples for this investigation was not performed due to the product being expired.Bd makes no claims on expired product.No return samples or photos were received for investigation of this complaint.The ph specification for this product is 7.1 to 7.5 as stated on the certificate of analysis (coa, available on the bd website).Qc performance testing for this product includes ph prior to release and the ph is reported on the coa.Ph reported for batch 0154008 was 7.4 and the ph reported for batch 0154009 was 7.4.Ph testing of the retention samples for both batches in question was lower than the release specification.Stability studies at bd liquid media plant are covered under bd procedures balt3351 (bottles) and baltsp005 (tubes).These procedures specify that media be tested as follows: --stability studies must be performed on new formulations and customs where expiration dating is assigned.--for changes to products, the stability testing requirements are evaluated by the quality engineer based on the significance of the change and similarity to existing products.Based on this evaluation additional studies may or may not be required.--in the case of new products or changed products, the quality engineer can recommend concurrent stability studies based on similarity to other products.--for products with established shelf life one lot from that product¿s family group is tested every two years at end of shelf life as a confirmation of expiration dating.Material 297354 is an existing product and stability testing was last performed on this product on october 2021.All testing was satisfactory per procedures.Stability testing of this product has shown a possible ph variance of 0.2 as the media progresses through shelf life.Bd stability testing procedures accept a variance of 0.2 from the product ph specification (6.9 to 7.7 from a release specification of 7.1 to 7.5) when all other growth performance testing is satisfactory.The last stability study for material 297354 had a ph of 6.9 at the end of shelf life and all growth performance testing was satisfactory.The ph was lower than the release specification, but within the 0.2 acceptable variance, and growth performance testing was not impacted.From the information provided for this complaint, it appears the customer observed lower than expected ph at the end of shelf life that was still within 0.2 of the product ph specification and growth promotion testing by the customer at batch expiry was acceptable.This complaint can be confirmed for low ph when compared to the release specification for the product (7.1 to 7.5).However, based on bd stability studies, no impact to growth performance of the product is expected.No complaint trends for ph variation have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for ph variance.H3 other text : see h.10.
Event or Problem Description
It has been reported that the bd bbl¿ trypticase¿ soy broth has been found experiencing six occurrences of performance issues.The following has been provided by the initial reporter: in scope of product¿s qualification, end of product¿s expiry date; we perform the quality tests on products again.(the aim of products qualification is to confirm the usability of products on the expiry day because of test¿s incubation period, so have to check product¿s quality) and we tested them end of the expiry date.Except ph test, all quality control tests results are suitable according to the certificate.